Alert archive / Connecticut / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 36, NWS New York, NY

September 6, 2018Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2018, 4:43 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2018, 4:43 PM EDT (20:43 UTC)
Expired
Sep 6, 2018, 5:30 PM EDT
In force
47 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:55 PM EDTTSTM WND DMGNew Canaan, CTNUMEROUS TREES REPORTED DOWN
Sep 6, 4:55 PM EDTTSTM WND DMGNew Canaan, CTNUMEROUS TREES REPORTED DOWN ON BRISCOE ROAD
Sep 6, 5:13 PM EDTTSTM WND DMGSouthport, CTMULITPLE TREES REPORTED DOWN AND SNAPPED...TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS51 KOKX 062043
SVROKX
CTC001-NYC119-062130-
/O.NEW.KOKX.SV.W.0036.180906T2043Z-180906T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
443 PM EDT THU SEP 6 2018

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Southern Fairfield County in southern Connecticut...
  Northern Westchester County in southeastern New York...

* Until 530 PM EDT.

* At 442 PM EDT, a severe thunderstorm was located near Ridgefield,
  or near New Canaan, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* This severe thunderstorm will be near...
  Norwalk around 450 PM EDT.
  Wilton and Georgetown around 500 PM EDT.
  Weston around 510 PM EDT.
  Westport around 515 PM EDT.
  Fairfield and Trumbull around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4114 7325 4107 7350 4110 7369 4127 7364
      4132 7327
TIME...MOT...LOC 2042Z 262DEG 15KT 4121 7351 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
3 follow-up statements
818 
WWUS51 KOKX 062103
SVSOKX

Severe Weather Statement
National Weather Service New York NY
503 PM EDT THU SEP 6 2018

CTC001-NYC119-062130-
/O.CON.KOKX.SV.W.0036.000000T0000Z-180906T2130Z/
Fairfield CT-Westchester NY-
503 PM EDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN FAIRFIELD AND NORTHERN WESTCHESTER COUNTIES...

At 503 PM EDT, a severe thunderstorm was located over Weston, or 7
miles northeast of New Canaan, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

This severe storm will be near...
  Fairfield and Trumbull around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4114 7325 4107 7350 4109 7364 4128 7356
      4132 7327
TIME...MOT...LOC 2103Z 262DEG 15KT 4122 7339 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
874 
WWUS51 KOKX 062118
SVSOKX

Severe Weather Statement
National Weather Service New York NY
518 PM EDT THU SEP 6 2018

NYC119-062127-
/O.CAN.KOKX.SV.W.0036.000000T0000Z-180906T2130Z/
Westchester NY-
518 PM EDT THU SEP 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WESTCHESTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4114 7325 4107 7350 4109 7364 4118 7349
      4130 7343 4132 7327
TIME...MOT...LOC 2117Z 262DEG 15KT 4123 7331 

$$

CTC001-062130-
/O.CON.KOKX.SV.W.0036.000000T0000Z-180906T2130Z/
Fairfield CT-
518 PM EDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN FAIRFIELD COUNTY...

At 517 PM EDT, a severe thunderstorm was located near Weston, or near
Bridgeport, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

This severe storm will be near...
  Trumbull around 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4114 7325 4107 7350 4109 7364 4118 7349
      4130 7343 4132 7327
TIME...MOT...LOC 2117Z 262DEG 15KT 4123 7331 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
107 
WWUS51 KOKX 062126
SVSOKX

Severe Weather Statement
National Weather Service New York NY
526 PM EDT THU SEP 6 2018

CTC001-062136-
/O.EXP.KOKX.SV.W.0036.000000T0000Z-180906T2130Z/
Fairfield CT-
526 PM EDT THU SEP 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAIRFIELD COUNTY WILL
EXPIRE AT 530 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

LAT...LON 4114 7325 4107 7350 4109 7364 4118 7349
      4130 7343 4132 7327
TIME...MOT...LOC 2126Z 262DEG 15KT 4123 7326 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:16 PM EDT, 27 minutes earlier.

Area forecast discussion, Sep 6, 4:16 PM EDT, 27 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
416 PM EDT Thu Sep 6 2018

.SYNOPSIS...
A cold front will move across the region this evening. High
pressure will go into Northern New England and the Canadian
Maritimes Friday into Friday night. The cold front will continue
to slowly move south of Long Island during that period. High
pressure continues to build into the Canadian Maritimes
thereafter through the weekend as a frontal system lifts into the
Ohio Valley. This system may impact the local area this weekend
with better chances of impacts into the first half of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Hot and humid conditions continue through the peak heating and
trend down this evening. For locations northwest of NYC this
will come down first due to convection. The heat advisory
remains in effect until 7PM, after which heat indices will drop
below 95.

Convection has been isolated to widely scattered north and west
of NYC. Expecting the coverage there of convection to increase
late this afternoon and move into NYC for the start of the
evening as well as SW Connecticut. Expecting the convection to
move across Long Island and the rest of Connecticut this
evening.

There is a pre-frontal trough as well as sea breeze boundaries
within the region that will provide focus for the convection
with low level convergence. Visible satellite shows these
boundaries as well as the cold front itself in central New
England. There is also much instability in the low levels with
model CAPE values of at least 2500 J/kg. The 0-6 km bulk shear
is about 25 kt to 30 kt initialized by models.

Thunderstorms will be capable of producing gusty winds and heavy
rain. See hydrology section for heavy rain. Certainly possible
there could be some 40 to 45 mph with thunderstorms with a
marginal risk for wind gusts of severe thresholds of at least
58mph.

The cold front moves northwest to southeast across the region
this evening, and slowly moving southward of Long Island
overnight. There will be some lingering light rain showers and a
slight chance of thunderstorms overnight. Lows overnight
generally in the upper 60s to lower 70s. Some patchy fog will be
possible late.

There is a low risk for rip current development at the NYC ocean
and Nassau County ocean beaches and a moderate risk for rip
current development for ocean beaches to the east across Suffolk
County into early this evening.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A significant change in the weather pattern with heights
lowering aloft. High pressure ridge getting well suppressed to
the south of the region with quasi-zonal flow across the local
area.

The cold front will continue to move slowly south of Long Island
Friday into Friday night with high pressure staying well north
of the region, into Northern New England into the Canadian
Maritimes.

The light rain lingers during this period with mainly overcast
conditions. The light rain may be occasional in frequency as
POPs are just chance to slight chance. The winds become more
northeasterly. This will usher in a much cooler airmass. Highs
only in the mid to upper 70s for Friday with cooler lows Friday
night of upper 50s to mid 60s for most of the region.

There is a moderate risk for rip current development at the
ocean beaches on Friday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
High pressure slowly tries to build into the region from the north
this weekend. This will help nudge a frontal boundary with moisture
convergence farther to our south, however models are split regarding
how far south associated rainfall pushes. After low chances of rain
for LI, NYC and nearby suburbs, looks like Saturday afternoon and
evening will be dry. The frontal boundary then tries to move back
north and east towards us as a low pressure center moves NE through
the Ohio Valley region. Once again, just low chances of rain for
Sunday with somewhat better chances in the afternoon versus the
morning. NE-Winds will keep high temperatures below normal,
especially on Sunday when highs are expected to average only around
70.

Rain becomes more likely on Monday as low pressure shifts through
the eastern Great Lakes Region with a better isentropic lift and
overrunning potential over here. High temperatures will remain below
normal. The boundary is then progged to push through on Tuesday with
the local area entering the warm sector of the low pressure system.
The trailing cold front doesn't lag too far behind, so a chance of a
shower/TSTM remains through the day. High temps expected to be above
normal with an increasingly muggy airmass to go along with it.

The cold front weakens as it moves through the region, and could
dissipate over or nearby us for Wednesday. Will therefore keep
chances of showers/storms through Wednesday. There's high
uncertainty regarding Thursday's weather as it could depend on the
track of tropical system Florence. Will go with a chance of showers
and storms for now.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front will move across the area tonight.

VFR before becoming MVFR as the front cross the region.

Light winds become SW near 10 kt. S winds near the coast will gust
15-20 kt.

Showers and thunderstorms this evening with brief gusty winds and
heavy rain, moving from northwest to southeast across the
terminals...highest threat could be across CT terminals this
afternoon where instability is greatest. Winds will shift to the N-
NE behind this activity as the front moves through.

Tonight, expecting VFR conditions, with the potential for some
MVFR cigs behind the front. Also, there will be a chance of
showers.

Mainly VFR is expected Friday...although a brief MVFR shower
can't be ruled out.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

KLGA TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

KEWR TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

KTEB TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

KHPN TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

KISP TAF Comments: Amendments may be needed to fine tune timing of
thunderstorms this evening.

.OUTLOOK FOR 21Z FRIDAY THROUGH TUESDAY...
.Friday....Mainly VFR. Slight chance of showers.
.Saturday-Sunday...VFR. E-SE winds G15-20KT possible on Sunday.
.Monday...MVFR in a chance of rain.
.Tuesday...MVFR possible in a chance of showers.

&&

.MARINE...
Below SCA conditions are expected tonight through Friday night
across all waters with a relatively weak synoptic pressure
gradient in place. The only exception will be any thunderstorms
tonight which could result in brief gale force wind gusts.

A persistent ENE flow over the weekend will slowly increase. This
will likely bring SCA conds on the ocean waters with gusts to 25 kt
and sea/swells building over 5 ft. The remaining waters could see
marginal SCA conds. Winds subside for Monday and Tuesday, however a
continued onshore flow will help maintain a swell on the ocean that
will keep seas above 5 ft. 5 ft seas may also develop at the
entrance to eastern LI Sound due to swells.

&&

.HYDROLOGY...
Showers and thunderstorms into this evening will be capable of
producing heavy rain which could lead to minor flooding in low
lying and poor drainage areas. There remains a slight risk for
flash flooding. Precipitable waters are near 2 inches.

Mainly light rain expected overnight and Friday as well as
Friday night so for overnight through Friday night, no
hydrologic problems expected.

Locally heavy rainfall is then possible from Monday-Tuesday night.
It is too early to specify exact rainfall amounts or possible
impacts at this time, however there is the potential for at least
urban and small stream flooding.

&&

.TIDES/COASTAL FLOODING...
The combination of increasing astronomical tides from a new
moon occurring on Sun, an increasing easterly flow and building
SE swells will bring the potential for minor to locally
moderate coastal flooding this weekend into early next week.

Tidal departures of 1 to 1 1/2 ft are all that's needed at most
locations for minor coastal flooding benchmarks to be met,
however some of locations on the south shore of Long Island and
western LI Sound only need between 1/4 and 3/4 ft.

Currently, guidance is indicating that a few locations could
touch or slightly exceed their minor benchmarks Fri eve, with
more widespread exceedance Sat/Sun eves.

&&

.CLIMATE...
Record high minimum temperatures for today, September 6th:

Central Park.....78 (1985)
LaGuardia........79 (1985)
Kennedy..........77 (1985)*
Newark...........77 (1985)
Bridgeport.......75 (1985)
Islip............75 (1985)

*also occurred in previous years

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ005>010.
NY...Heat Advisory until 7 PM EDT this evening for NYZ067>075-078-
     080-176>179.
NJ...Heat Advisory until 7 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...JC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JC
AVIATION...IRD
MARINE...JC/JM
HYDROLOGY...JC/JM
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Sep 6, 8:45 AM EDT, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
845 AM EDT Thu Sep 6 2018

NJZ002-004-006-103>108-NYZ067>075-176-178-071245-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
845 AM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk for flash flooding with thunderstorms this
afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>010-NYZ078-080-177-179-071245-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Northwestern Suffolk-Southwestern Suffolk-Northern Nassau-
Southern Nassau-
845 AM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight risk for flash flooding with thunderstorms this
afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-NYZ079-081-071245-
Southern Middlesex-Southern New London-Northeastern Suffolk-
Southeastern Suffolk-
845 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

There is a slight risk for flash flooding with thunderstorms this
afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-071245-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
845 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Sep 6, 3:46 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service New York NY
346 PM EDT THU SEP 6 2018

CTZ005>008-062045-
Northern Fairfield-Northern New London-Northern New Haven-Northern
Middlesex-
346 PM EDT THU SEP 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW
LONDON...NORTHERN AND CENTRAL FAIRFIELD...NORTHERN NEW HAVEN AND
NORTHERN MIDDLESEX COUNTIES...

At 341 PM EDT, strong thunderstorms are approaching from the north,
and more thunderstorms are expected to develop ahead of these
storms. The storms are moving southeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Torrential rainfall may also occur with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4148 7226 4143 7274 4125 7351 4167 7352
      4150 7344 4147 7331 4149 7333 4151 7316
      4156 7316 4164 7295 4156 7295 4154 7285
      4164 7263 4165 7250 4158 7247 4160 7234
      4171 7224 4166 7216 4164 7179
TIME...MOT...LOC 1941Z 283DEG 22KT 4154 7337

JC
Special weather statement, Sep 6, 4:05 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service New York NY
405 PM EDT THU SEP 6 2018

CTZ005-NYZ067-068-070-062100-
Northern Fairfield-Putnam-Northern Westchester-Orange-
405 PM EDT THU SEP 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWEST
FAIRFIELD...NORTHERN WESTCHESTER...ORANGE AND PUTNAM COUNTIES...

At 402 PM EDT, an area of strong thunderstorms was located over
northwestern Orange County, moving east at 20 mph. Additional
thunderstorms are expected to develop in the lower Hudson Valley
area.

Wind gusts up to 50 mph are possible with these storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 7476 4150 7448 4163 7426 4158 7413
      4161 7413 4158 7405 4159 7395 4153 7400
      4144 7398 4149 7393 4153 7353 4167 7352
      4166 7350 4135 7351 4126 7448 4136 7469
      4143 7476
TIME...MOT...LOC 2002Z 276DEG 19KT 4141 7440

JC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:46 PM EDTSpecial Weather StatementOKX59 min
Sep 6, 4:53 PM EDTSpecial Weather StatementOKX67 min
Sep 6, 5:22 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region23 min
Sep 6, 5:47 PM EDTSpecial Weather StatementOKX58 min
Sep 6, 4:05 PM EDTSpecial Weather StatementOKXOrange, Putnam55 min
Sep 6, 4:20 PM EDTAreal Flood AdvisoryOKXOrange85 min
Sep 6, 4:37 PM EDTFlash Flood WarningOKXOrange83 min
Sep 6, 4:56 PM EDTSpecial Weather StatementOKXRockland, Westchester64 min
Sep 6, 4:59 PM EDTSpecial Weather StatementOKXNassau61 min
Sep 6, 5:02 PM EDTSpecial Marine WarningOKX33 min
Sep 6, 5:15 PM EDTSpecial Marine WarningOKX60 min
Sep 6, 5:39 PM EDTSpecial Marine WarningOKX46 min
Sep 6, 6:01 PM EDTSpecial Marine WarningOKX44 min
Sep 6, 6:10 PM EDTAreal Flood AdvisoryOKXWestchester95 min
Sep 6, 6:32 PM EDTSpecial Weather StatementOKXBronx, Nassau, Queens43 min
Sep 6, 6:38 PM EDTSpecial Weather StatementOKXSuffolk37 min
Sep 6, 7:02 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk58 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2018Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.